Existence and nonexistence of solutions for the heat equation with a superlinear source term

Yohei Fujishima, Norisuke Ioku

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

We develop a classification theory for the existence and non-existence of local in time solutions for initial value problems for nonlinear heat equations. By focusing on some quasi-scaling property and its invariant integral, we reveal the explicit threshold integrability of initial data that classifies the existence and nonexistence of solutions. Typical nonlinear terms, for instance polynomial type, exponential type and their sums, products and compositions can be treated as applications.

Original languageEnglish
Pages (from-to)128-158
Number of pages31
JournalJournal des Mathematiques Pures et Appliquees
Volume118
DOIs
Publication statusPublished - 2018 Oct
Externally publishedYes

Keywords

  • Existence and nonexistence
  • Nonlinear heat equation
  • Scale invariance
  • Singular initial data

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Existence and nonexistence of solutions for the heat equation with a superlinear source term'. Together they form a unique fingerprint.

  • Cite this